MAUDE Adverse Event Report: MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Catalog Number TEXP140RUH
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.The device history record (dhr) was reviewed, and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) female had an 850cc artoura breast tissue expander implanted and that the tissue expander failed.This is indicative of deflation.The device was explanted on (b)(6) 2018.No additional information is available at this time.If additional information is made available in the future a supplemental report will be submitted.
 
Additional Manufacturer Narrative
Additional information was received on 12/20/2018.The patient was caucasian.The procedure was a breast reconstruction.The deflation was confirmed through physical examination post procedure.The device was replaced with a silicone gel implant.The patient has fully recovered with no residual effects.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
The investigation of the returned device was completed by the failure analysis lab on (b)(6) 2019.Device evaluation summary: it was reported that a 56-year-old female had an 850cc artoura breast tissue expander implanted and that the tissue expander failed.This is indicative of deflation.Upon receipt by mentor, the device returned without fluid.No foreign material was observed within the device or on the shell surface.The mentor product analysis lab discovered three rents.Rent a measuring approximately 1.8 cm, rent b measuring approximately 0.8cm, and rent c measuring approximately 0.3cm.All rents are located on the anterior aspect.Microscopic examination of the edges of the rents found two of them, a and c, revealed parallel striations.No other anomalies were discovered.The complaint was confirmed since a rupture was found in the device.Microscopic examination revealed parallel striations.This type of striation is more conclusive to sharp instrument damage rather than shell failure due to wear.All the implants are 100% inspected before leaving the facility.There is no evidence that the issue is related with manufacturing.Breast implants are not considered lifetime devices and deflation is a known complication associated with these devices and is referenced in our product insert data sheet.Manufacturer¿s reference number: (b)(4).

Brand Name
ARTOURA BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key8186496
Report Number1645337-2018-07494
Device Sequence Number19553072
Product Code LCJ
UDI-Device Identifier00081317009573
UDI-Public00081317009573
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/17/2022
Device Catalogue NumberTEXP140RUH
Device Lot Number7568544
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2018
Initial Date Received by Manufacturer 11/28/2018
Supplement Date Received by Manufacturer12/20/2018
01/22/2019
Initial Report FDA Received Date12/20/2018
Supplement Report FDA Received Date01/15/2019
01/23/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR